Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Spotting and bleeding after fitting mirena - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   Hi. I had the Mirena fitted just over a year ago because I was spotting every month for 7-10 days before my period. For the first few months after Mirena was fitted, I was still getting the same problem. Then it settled for a couple of months and I had normal light periods without any spotting beforehand. Then, all of a sudden for the last 2 months I'm back to the spotting again. This means that I'm spotting or bleeding for 2 weeks out of every 4. Whilst it's not heavy (more of a brown discharge), it is a nuisance. Otherwise, I have no other side effects from Mirena. Do you think this will settle and become 'normal' again?
Doctor :   hi
Doctor :   this is dr xxx
Doctor :   Yes it does take some time when u r on mirena
User :   I was told 3-6 months. I had it fitted in June 09! Is this common?
Doctor :   yes
Doctor :   but some times, it varies in diffrent women
User :   OK. I was worried because I have read so many horror stories online that the uterus lining can become so thin that it has the reverse effect and ends up bleeding constantly. At what point should I review whether this is going to work properly for me?
Doctor :   Acne; back pain; breast pain or tenderness; changes in menstrual bleeding (eg, spotting); changes in sex drive; dizziness, lightheadedness, bleeding, or cramping during placement; headache; nausea; vomiting; weight gain.
Doctor :   these are some of the main side effects of Mirena
User :   None of that is a problem apart from the abnormal 'discharge'
Doctor :   Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); breast lumps; changes in vision; chills; fever; genital sores; mental or mood changes (eg, depression); missed menstrual period; numbness of an arm or leg; painful sexual intercourse; prolonged heavy menstrual bleeding; severe pain or tenderness in the abdomen or pelvis; sharp or crushing chest pain; sudden leg pain; sudden, severe headache, vomiting, dizziness, or fainting; sudden shortness of breath; unusual or odorous vaginal discharge; unusual vaginal swelling or bleeding; yellowing of the skin or eyes.
Doctor :   AND you will be fine soon
Doctor :   have u followed my advice ?
Doctor :   are u there ?
User :   If you think it will settle down, then I will carry on for a few more months and review it perhaps at the start of next year.
Doctor :   yes
User :   OK - thank you
Doctor :   thats the right approach as of now
Doctor :   you are welcome
Doctor :   please make a note of teh symptoms that suggest that u need to seek medical attention
User :   OK.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor